What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 28, 1:24 PM CST, 6 minutes earlier.
Area forecast discussion, Jul 28, 1:24 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
324 PM EDT Sat Jul 28 2018
.NEAR TERM [Through Tonight]...
At the risk of sounding like a broken record, a stationary front and
the Gulf seabreeze fronts will continue to be the trigger for
afternoon storms. Weak steering flow will result in slow storm
motions and the potential for locally heavy rainfall. Rain amounts
of 1-3" could fall quickly under the heaviest storms. Afternoon
highs will be in the lower 90s, with heat indices pushing 100
degrees.
.SHORT TERM [Sunday Through Monday Night]...
Expect a transition of the synoptic pattern during the short term.
The stationary front that has been located over our CWA for the past
several days will begin to erode through Saturday night and into
Sunday morning. Sunday will be the main day of transition as the
front completely erodes and a ridge of high pressure over the
Atlantic begins to amplify and move west. Due to the loss of
forcing along the dissipating front, most of the convection on
Sunday will be confined to the seabreeze with the highest PoPs
over the Florida counties.
For Monday and into Tuesday morning, the intensifying ridge combined
with a deepening trough to the northeast will result in an increased
southerly, moisture rich, flow. Based on this synoptic setup,
expect an increase in PoPs (especially over night on Monday). PWAT
values will be around the climatological average for this time of
year.
Temperatures will be in the low to mid 90s on Sunday and in the
lower 90s Monday.
.LONG TERM [Tuesday Through Saturday]...
A wetter pattern is anticipated through the long-term period as
the western edge of a ridge of high pressure to the east and a
deepening trough across the south-central US work together to
increase southerly flow and thus increase rain chances. There is
good agreement in this pattern between the Euro and GFS models
through much of next week. Rain chances will be in the 60-70%
range for each afternoon, with slightly lower chances overnight.
Max temperatures will start out near 90 on Tuesday, but will drop
into the mid 80s for much of the week with ample clouds and
likely showers and thunderstorms.
&&
.AVIATION [Through 18Z Sunday]...
[Through 18z Sunday] Scattered showers and thunderstorms are
expected across the area through the early evening hours.
Convection will diminish after sunset. Some patchy fog and/or low
ceilings cannot be ruled out late tonight with TLH and VLD having
the best chance of seeing any restrictions.
&&
.MARINE...
Winds will be around 5 to 10 knots until Monday
night. Wave heights during this period will be around 1 foot.
Southerly and southwesterly winds will begin to gradually increase
to 10-15 knots by Wednesday. After, winds are expected to return
to around 5 to 10 knots by Thursday. Wave height will remain
around 1-2 feet through the period.
&&
.FIRE WEATHER...
Aside from low dispersion indices, hazardous fire weather conditions
are not expected over the next several days.
&&
.HYDROLOGY...
Steinhatchee River has now dropped below minor flood level and
thus have canceled the flood statement for that area.
Nevertheless, another round of slow moving storms over the next
two days could produce very localized minor flooding in the
stronger storms, but widespread flooding rains are not anticipated
the next few days.
Later, a wetter pattern is expected to move into the area around
the middle of next week which could bring a better chance for
higher rainfall totals and localized flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 92 73 91 73 / 20 40 30 50 50
Panama City 76 90 76 89 76 / 20 30 30 50 50
Dothan 74 92 73 91 74 / 20 40 30 60 40
Albany 74 92 73 92 74 / 20 50 30 60 40
Valdosta 74 91 73 91 73 / 40 40 30 60 50
Cross City 74 90 73 90 74 / 30 30 30 40 50
Apalachicola 77 88 77 88 77 / 20 30 30 40 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...DiCatarina
LONG TERM...DiCatarina
AVIATION...DVD
MARINE...DiCatarina
FIRE WEATHER...Humphreys
HYDROLOGY...DiCatarina
In the hours before
Special weather statement, Jul 28, 11:52 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
152 PM EDT SAT JUL 28 2018
FLZ019-281830-
Madison FL-
152 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
230 PM EDT...
At 152 PM EDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving east at 15 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Madison, Cherry Lake, Hanson and Pinetta.
LAT...LON 3045 8348 3063 8352 3065 8347 3063 8328
3059 8326 3055 8326 3054 8325 3052 8324
3047 8324 3047 8322 3046 8322
TIME...MOT...LOC 1752Z 258DEG 11KT 3056 8342
42-DVDSpecial weather statement, Jul 28, 12:04 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
204 PM EDT SAT JUL 28 2018
GAZ122-124-281830-
Randolph GA-Terrell GA-
204 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
SOUTHWESTERN TERRELL COUNTIES UNTIL 230 PM EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shellman, or 8 miles west of Dawson, moving southeast at 10 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Shellman, Clarks Mill, Dawson Municipal A/P, Graves, Aycock Mill,
Martins Crossroads, Herod and Doverel.
LAT...LON 3174 8439 3162 8446 3162 8456 3163 8456
3163 8457 3162 8458 3164 8458 3162 8459
3164 8460 3163 8462 3172 8471 3182 8461
TIME...MOT...LOC 1804Z 308DEG 7KT 3175 8458
42-DVDSpecial weather statement, Jul 28, 12:39 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
239 PM EDT SAT JUL 28 2018
FLZ012-112-281915-
Coastal Bay FL-Inland Bay FL-
239 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY COUNTY UNTIL
315 PM EDT/215 PM CDT/...
At 239 PM EDT/139 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Lynn Haven, moving east at 5 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Southport and Vicksburg.
LAT...LON 3044 8582 3044 8558 3028 8560 3030 8584
TIME...MOT...LOC 1839Z 270DEG 5KT 3036 8575
42-DVD
Special weather statement, Jul 28, 12:45 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
245 PM EDT SAT JUL 28 2018
FLZ008-010-012-108-112-281915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
245 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 315 PM EDT/215 PM
CDT/...
At 244 PM EDT/144 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles east of Santa Rosa Beach, moving east at 5 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Freeport, Ebro, Bruce, Red Head, Portland, Pine
Log, Seminole Hills and Bunker.
LAT...LON 3057 8629 3049 8581 3029 8583 3040 8612
3042 8612 3042 8614 3043 8612 3043 8615
3046 8616 3046 8619 3048 8620 3049 8619
3050 8620 3048 8622 3049 8626 3047 8630
TIME...MOT...LOC 1844Z 270DEG 5KT 3044 8608
42-DVDLocal storm report, Jul 28, 1:05 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND GST NORTHWEST FLORIDA - INT 30.36N 85.80W
07/28/2018 M51 MPH BAY FL ASOS
ASOS STATION ECP, NORTHWEST FLORIDA -
INTERNATIONAL APRT.
&&Special weather statement, Jul 28, 1:27 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
327 PM EDT SAT JUL 28 2018
FLZ012-112-282000-
Coastal Bay FL-Inland Bay FL-
327 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BAY COUNTY UNTIL 400
PM EDT/300 PM CDT/...
At 327 PM EDT/227 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving southeast at 10 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Nixon, Bayhead, Southport, Cedar Grove, Dirego Park, Bay Harbor,
Recota Beach, College Station, Bayou George, Camp Flowers, Cairo,
Brannonville, Millville and Vicksburg.
LAT...LON 3024 8577 3038 8560 3030 8539 3022 8539
3006 8551
TIME...MOT...LOC 1927Z 303DEG 8KT 3027 8559
42-DVD